Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Switching meds...

daisy maeddaisy mae Posts: 109
edited 06/11/2012 - 7:50 AM in Pain Medications
Hello all
It's been awhile I hope everyone is doing well and happy :)
This past weekend I had to do a urine test for my cardiologist and it required me to stop taking my percocets for 4 days and no caffeine and the like and he substituted it with Dilaudid.
It's a good thing I thought ahead to plan on my husband calling in sick..oh my! I wanted to crawl OUT of my skin and run into traffic. I have been on percocets for a slid year now, about 4-6 a day along with flexeril and 1800mg ibuprofen so my body was not happy. The pharmacist assured me I would not suffer any withdrawls, he said that since I was replacing it with another narcotic it would be no change. Maybe on paper it doesn't but lordy lordy I was a crazy lady. The good thing is...my pain was drastically decreased! Can you believe that? I took the first pill at 8am (4mg) and I was ok till about 1230 or so. This went on for 4 days then I just switched back to the percs. My mood is not good. By not good I mean I feel sad and no patience and my back kills and my hip is thumping. On a pain scale atleast 8/10 with no relief.
I went back to my family dr, she is the one who prescribes my meds and I mentioned to her what the cardiologist had done (and I even brought the bottle with the spare ones left, I didn't take all of them)and I told her how I felt and she gladly switched me over. She mentioned how it will be easier on my bowels (major issues) and my heart (more issues) and she said that yes I was having withdrawls. Now I am wondering WHY if this is "easier" on my insides, why in the world didn't we do this a year ago? I never knew that tylenol would hurt you and I have been reading up on percocets and thought oh my!
Also, I stumbled across something I thought I should share. If you are on any anti seizure therapy you should be sure to take vit d and calcium as the meds affect your bones. I was never told that. As I child and teen I was on Tegretol cr for rouhly 17 yrs..go figure! Ugh.
I also have some of my medical records and I have a question for all you veterans,upon reading a report from a neuro it states "he is concerned about a central cervical spine lesion". I have read that that coudl be ms. Good grief. I have lower back issues (2 3 4 5 and s1..and just recently out of nowhere my neck ar 5 6 7) I am waiting for the neck mri but I'm scared.
I'm sorry for such a jumbled up post and my grammar isn't the greatest but I'm sure you guys can understand what I'm saying. lol And also, taking dilaudid for an extended period, is that ok???
advertisement

Comments

  • Lots of people reading but....no comments??
  • Okay call me crazy or too sensitive but I am quite offended that not one of the 83 people who viewed this couldn't even say "gee I hope all goes well"..niice.

    Am I no longer welcome on this site or should I look for *support* elsewhere?
  • I just read your post for the first time. Please do not be upset that 80 some people read your post yet no one commented. A lot of non members read these forums but they can't leave comments. If you will look along the side of the page you will see a list of members online and the number, it also gives the number of non members at any given time.

    About the Diladuid. I am so happy it is helping you and it does not do the damage to our body like the percks do. I have it in my pain pump so will be on it a very long time. Because I am getting it through a pain pump it goes directly into the spinal fluid and the doses are in micrograms. Because it does not go through my system side effects are reduced.

    I wish I could be more help to you.
    I am also sending you a big hug coz you need one.

    Cheers :H
    Patsy W





















































  • I just read this post for the first time, but I share your frustration. First, I am 4 weeks post op from 3rd fusion and really struggling and feel like I am desperate for feedback on my posts.
    I am on 80mg oxycontin and until 2 weeks ago also percocet 10/325 for breakthrough pain for the past year. I could not get my post op pain under control due to tolerance and no adjustment by my PM on current dosage. He switched me from the percocet to dilaudid 8mg up to 6 times per day (every 4 hours). I find the dilaudid to be a godsend. I had zero issues or withdrawal switching over. My pain is now totally under control. I am not drowsy or hazy feeling whatsoever. My fear is being switched back to percocet which after a year at the same dose was not cutting it even before surgery. I feel like for the first time in years I have adequate/ successful pain management. For me, the dilaudid is lasting about 4-5 hours per dose. I have had a few days recently where I did not take all 6 pills allotted for the day. 5 has been my best so far.
    I hope this helps!
  • Hi, this is the first time I have read your post as well. Sometimes it takes awhile for people who can relate to a certain post to read and then respond. I know that I read many posts that I really can't offer much advice, although a lot of the time I do say Hi, welcome, sorry to hear, etc. Don't despare though, everyone here cares and soon enough, people answer ( I know it can be frustrating waiting though)
    Anyway, I too am on percocett as well as ms contin bid. I take about 6-7 percs a day. I have a lot of trouble with my bowels with them.
    I am glad that the dilaudid is helping you. I work with people who have been on it for years as well as long acting dilaudid (hydromorph contin) and it seems to help them.
    thanks for the post and wishing you all the best with your pain relief.
    gentle >:D< Karen
    >:D< >:-D< : Karen
    L3-S1 herniation and bulges, stenosis, mod facet,ddd,impinged nerves,coccydinia
    discectomy/lami July 2011-unsuccessful
    adr L5-S1 Feb 2012
  • Thank you all for responding. I'm sorry if I got offended it just seemed I was being *looked over* and I (of course) was sitting here waiting and checking too see what advice I could get! Lol.
    Update...I seen my pm today and I had my first ever tpi. He did them about 6 in my right side of my neck and shoulder blade. It really didn't hurt like I thought it would..well not when he did it but phew I'm a bit uncomfortable right now. :( He said to come back on April 21 for tpi in my piriformis and to maybe redo my neck... He also wrote me a script for Lyrica, 25 mg to take at nigth for a bit then up to 50mg. I'm a nervous nelly about this med. I am terrified on so many levels and I really don't want to gain ANY weight....
    I have tried to do a search on a post I read a while back and I cannot find it..it is regading someone who had tpi and then had some really weird and painful sensations in their foot. I am experiencing this ..I didn't notice until I got in the shower and it felt like a piece of glass was on the top of my right foot. WHAT is that? Is that normal? Will it go away? Did I do the wrong thing by getting the tpi? Ugh.....
    Thank you all..again I apologise for being sappy. (I'll blame it on lack of sleep since the dilaudid..)
  • Hi Daisy,
    I also just read your post for the first time, but sorry that you were not getting responses.

    It is hard to understand what the problem is if you make a most here and do not get a reply. Many of us are desperate for a respnse, either to get the answers we need, or just to connect with someone that understands. We all need to keep that in mind as we read through the forum. We all need to take the time to at least provide a kind word even if we can't help someone who has gotten no replies.

    I have been having some cumputer problems, mostly on the desktop, but some with my laptop. Not only did it cost me a fortune, but I realized yesterday my geneology program is GONE!!!! The tech was here and went through everything, and it is gone! I thought I had backed it up on a flash drive, but it was not there either. I had some old ZIP drives and the tech took them back to his office to see if he could retrieve the info from those. He was very excited when he called. There were some names. He proudly read one of the names to me.......I replied. "That is wonderful!! That is our family. This is our son. I'm pretty sure I have that information around here somewhere....." Haha. Ya gotta laugh!!
advertisement
Sign In or Register to comment.